Equilibrium stability of single-species metapopulations

S. R.J. Jang, Arun K. Mitra

Research output: Contribution to journalArticle

13 Scopus citations

Abstract

We investigate the effect of migration between local populations of a single discrete-generation species living in a ring or an array of habitats. The commonly used symmetric dispersal assumption is relaxed to include the biologically more reasonable asymmetric dispersion. It is demonstrated analytically that density independent migration has no effect on the equilibrium stability of individual populations. However, the positive equilibrium may be destabilizing if the migration is density dependent in such a way that it increases with increasing population density at the source patch.

Original languageEnglish
Pages (from-to)155-161
Number of pages7
JournalBulletin of Mathematical Biology
Volume62
Issue number1
DOIs
StatePublished - Jan 2000

Fingerprint Dive into the research topics of 'Equilibrium stability of single-species metapopulations'. Together they form a unique fingerprint.

  • Cite this